Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are immunity boosters to be avoided
Aug 13, 2007

Dear Dr. Conway,

This question doesn't really fall into your category, but it doesn't really fall into anyone else's either, since it's a bit of a strange question. I ask you because you answered a recent question for me regarding Atripla side effects.

I have read that immunity boosting vitamins, etc., should be avoided by persons with HIV. Does this include the immunity boosters in smoothies? It seems a slightly ridiculous question, but I get them frequently and thought it wiser than not to ask.

Thanks.

Response from Dr. Conway

The issue with immunity boosters (much like vaccines) is that they may have an effect to boost viral replication. This occurs because they stimulate the immunecells that contain the HIV to replicate faster, and therefore produce the virus they contain at a faster rate. As long as you are on effective anti-HIV therapy, this more than compensates for this effect. In that case, the immune boosters can be taken to emphasize their positive benefits.



Previous
Lipodissolve and HIV
Next
lymph node

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement